MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD7A48
Medical Device Problem Codes Failure to Deliver Energy (1211); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during the laparoscopic gastric sleeve procedure, while going up the greater curve, the dissector was not sealing vessels.The patient had a bleeding.They opened a new device, and it worked fine.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was an adverse event and device coagulation issue.A potentially related device issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21124675
Report Number1717344-2025-00063
Device Sequence Number18010874
Product Code LFL
UDI-Device Identifier10884521794801
UDI-Public10884521794801
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K212301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCD7A48
Device Catalogue NumberSCD7A48
Device Lot Number42700015X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale